The biggest part of my initial treatment is 400 mg of doxycycline a day - double the amount of a regular recommended dose to treat infection, etc. It's been drilled in my head that with this high dosage, it is imperative for me to stay out of the sun because the drug makes my skin translucent-like and I could suffer from severe burns if I'm over exposed.
I noticed shortly after starting treatment that my hands and arms were being exposed to sunlight while driving. I tried to take care to cover them but still, they were getting sun. A space about a half dollar size between my right pointer and middle finger began peeling and left brand new (white) skin underneath - enough to garner questions about what was wrong.
But I noticed that the controlled and limited amounts of sunlight did not intensely burn. It actually left me with a really dark tan from my fingers to my mid-upper arm. Talk about a farmer's tan!
So today I decided to test my theory with limited amounts of sunshine to the rest of my body.
I spent about 25 minutes of exposed sunlight (broken up into two sessions) on my upper body, lower body and feet.
My feet and ankles are suffering tonight. They are on fire and they ITCH, which I suspect is a type of allergic reaction to the sun. The rest of my body is handling it okay - I just feel very hot, like I've been in the sun for hours on end...on the lake, to make it worse.
But perhaps it'll be worth it, if I can figure out the right amount of time to be in the sun. It'll be trial and error and hopefully that error won't land me with bad burns!
I've been on my new treatment for about three weeks and I was feeling really great. Today I had a few setbacks.
My brain feels very foggy (a.k.a. Lyme-fog) and my eyesight is blurred. I'm having a hard time retracting information from my mind or remembering things. I've gone to say things today but had to rehearse it in my head first and by the time I was ready to say it, the time had already passed and the other person was probably wondering why I didn't respond.
I had two bouts of excessive adrenaline - I can't really think of any other way to explain it. My heart was racing, my hands shaking, my body felt weak and trembling and I had to think if there had been an adrenaline-causing incident beforehand to cause that reaction. There really hadn't been. These episodes are exhausting.
I watched my neice today and could not hold her for nearly as long as I should have been able to. She weighs about 18 pounds but I could only hold her for limited amounts of time before I had to lay her down. It's a small thing I noticed just because it serves as a plumb-line for my strength.
Despite all that today, it was really a god day. I got a lot of things accomplished and enjoyed getting them done.